• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

MAUDE Adverse Event Report: FIDIA FARMACEUTICI S.P.A. HYALGAN INTRA-ARTICULAR INJECTION

  • Print
  • Share
  • E-mail
-
Super Search Devices@FDA
510(k) | DeNovo | Registration & Listing | Adverse Events | Recalls | PMA | HDE | Classification | Standards
CFR Title 21 | Radiation-Emitting Products | X-Ray Assembler | Medsun Reports | CLIA | TPLC
 

FIDIA FARMACEUTICI S.P.A. HYALGAN INTRA-ARTICULAR INJECTION Back to Search Results
Device Problem Partial Blockage (1065)
Patient Problems Headache (1880); Nausea (1970); Dizziness (2194); Joint Disorder (2373); Reaction, Injection Site (2442); Sweating (2444)
Event Date 05/04/2016
Event Type  Injury  
Manufacturer Narrative
(b)(4). No batch number was received on this complaint; therefore, no investigation can be conducted. The case was received from (b)(4). The events " headache, nausea, stent malfunction" have been classified as "serious" since the patient was hospitalized. The events "sweating, light headedness, injection site joint pain, joint tightness" have been classified as non-serious since no seriousness criteria are met. Therefore the case has been classified as serious/unexpected. The relationship between the events " headache, nausea, stent malfunction, sweating, light headedness" and the administration of hyalgan is deemed as being "possible", except for "injection site joint pain and joint tightness" that is deemed as "probable".
 
Event Description
This spontaneous, serious adverse event was reported by a (b)(6) year-old female patient. On (b)(6)-2016 the patient began hyalgan, 1 injection weekly for osteoarthritis in bilateral knees. Following the patient's first injection she experienced headache and nausea. On an unknown date in (b)(6)2016 the patient was admitted to the hospital and was told that her headache and nausea were due to a 30% blockage of her stent. The patient subsequently missed her second hyalgan injection due to her hospitalization. On an unknown date the nausea and headache resolved. On (b)(6)-2016 the patient received her second hyalgan injection, and the provider used numbing medication prior to injection. After the numbing medication wore off the patient experienced sweating, light headedness, knee pain and knee tightness. The lot number and expiration date were unknown. As of (b)(6)-2016 the patient continued on hyalgan and the outcome of nausea, headache, late administration, sweating, light headedness, knee pain, and knee tightness was resolved. The outcome of stent blockage was unknown.
 
Manufacturer Narrative
(b)(4). On (b)(6) 2011, the fda granted the permission for the manufacturer fidia farmaceutici s. P. A. To submit a single mdr for adverse events that involve medical devices manufactured by fidia farmaceutici s. P. A. And imported into the usa by (b)(4), as a consequence, fidia farmaceutici s. P. A. (the manufacturer) is submitting this report even on behalf of (b)(4) (the importer). The present mdr report satisfies the reporting obligations for both companies. No batch number was received on this complaint; therefore, no investigation can be conducted. The case was received from (b)(4) (the fidia's partner in usa). The events " headache, nausea, stent malfunction" have been classified as "serious" since the patient was hospitalized. The events "sweating, light headedness, injection site joint pain, joint tightness" have been classified as non-serious since no seriousness criteria are met. Therefore the case has been classified as serious/unexpected. The relationship between the events " headache, nausea, stent malfunction, sweating, light headedness" and the administration of hyalgan is deemed as being "possible", except for "injection site joint pain and joint tightness" that is deemed as "probable". Follow-up ((b)(6) 2016): this case was downgraded to a non-serious case because the follow-up information confirmed the serious adverse reactions which led the hospitalization were not attributable to hyalgan.
 
Event Description
This spontaneous, serious adverse event was reported by a (b)(6)-old female patient. On (b)(6) 2016 the patient began hyalgan, 1 injection weekly for osteoarthritis in bilateral knees. Following the patient's first injection she experienced headache and nausea. On an unknown date in (b)(6) 2016 the patient was admitted to the hospital and was told that her headache and nausea were due to a 30% blockage of her stent. The patient subsequently missed her second hyalgan injection due to her hospitalization. On an unknown date the nausea and headache resolved. On (b)(6) 2016 the patient received her second hyalgan injection, and the provider used numbing medication prior to injection. After the numbing medication wore off the patient experienced sweating, light headedness, knee pain and knee tightness. The lot number and expiration date were unknown. As of (b)(6) 2016 the patient continued on hyalgan and the outcome of nausea, headache, late administration, sweating, light headedness, knee pain, and knee tightness was resolved. The outcome of stent blockage was unknown. Follow-up ((b)(6) 2016): patient reported that she received 2 hyalgan injections and is scheduled to get her third on (b)(6) 2016. The headache, nausea, sweating, and light headedness resolved and she does not attribute these to hyalgan. The patient does not attribute her stent blockage and hospitalization to hyalgan. The knee tightness resolved but the pain is ongoing though better than prior to hyalgan treatment. So, this case was downgraded to a non-serious case.
 
Search Alerts/Recalls

  New Search  |  Submit an Adverse Event Report

Brand NameHYALGAN
Type of DeviceINTRA-ARTICULAR INJECTION
Manufacturer (Section D)
FIDIA FARMACEUTICI S.P.A.
via ponte della fabbrica, 3/a
abano terme, padua 35031
IT 35031
Manufacturer (Section G)
FIDIA FARMACEUTICI S.P.A.
via ponte della fabbrica, 3/a
abano terme, padua 35031
IT 35031
Manufacturer Contact
giuseppe di sante
via ponte della fabbrica, 3/a
abano terme, padua 35031
IT   35031
0498232827
MDR Report Key5706197
MDR Text Key46801970
Report Number9610200-2016-00005
Device Sequence Number1
Product Code MOZ
Combination Product (y/n)N
Reporter Country CodeUS
PMA/PMN Number
P950027
Number of Events Reported1
Summary Report (Y/N)N
Report Source Manufacturer
Source Type consumer
Reporter Occupation
Type of Report Initial,Followup
Report Date 06/08/2016,06/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Date FDA Received06/08/2016
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Operator
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report Sent to FDA06/08/2016
Distributor Facility Aware Date06/03/2016
Event Location No Information
Date Report to Manufacturer06/08/2016
Date Manufacturer Received06/03/2016
Was Device Evaluated by Manufacturer? Device Not Returned to Manufacturer
Is the Device Single Use? Yes
Is This a Reprocessed and Reused Single-Use Device? Yes
Type of Device Usage Initial

Patient Treatment Data
Date Received: 06/08/2016 Patient Sequence Number: 1
-
-